For those who suffer from bipolar disorder, it is important to be both self-aware and self-monitoring. Many with bipolar disorder are placed on medications to help with the mood fluctuations. Dosages can change over time, and for some, upping or lowering the dosage can eliminate symptoms or worsen symptoms. In order to know the best way to regulate symptoms, it’s important for the individual to take note of the impact of these medication changes. All people respond differently and there is not a one size fits all model when treating bipolar disorder.
- Although lithium may be essential for those undergoing severe mood shifts, particularly if combined with suicidal tendencies, it does have emotional side effects.
- Lithium users that have shifted from a higher to a lower dosage report a feeling of being less emotionally blunted, more present.
- Although the shift to greater emotional awareness is a good feeling, it can be hard to relax into it, knowing that a manic phase can change everythung, including dosing.
“Group member one recently had her lithium prescription changed to a lower dose”